Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 94, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 19, 2014, 1:48 PM EDT for 4 counties in South Carolina. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2014, 1:48 PM EDT (17:48 UTC)
- Expired
- Aug 19, 2014, 2:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 1:50 PM EDT | TSTM WND DMG | 2 Ese Pritchardville, SC | WARNING POINT REPORTED TREE DOWN AT THE INTERSECTION OF MAY RIVER ROAD AND OLD MILLER ROAD. |
| Aug 19, 2:02 PM EDT | TSTM WND DMG | 2 N Hilton Head Island, SC | TREE DOWN AT THE 30 BLOCK OF GUMTREE ROAD. |
| Aug 19, 2:13 PM EDT | TSTM WND DMG | Coosawhatchie, SC | TWO TREES DOWN ON INTERSTATE 95 AT MILEMARKER 26 AND 33. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
210
WUUS52 KCHS 191748
SVRCHS
SCC013-029-049-053-191845-
/O.NEW.KCHS.SV.W.0094.140819T1748Z-140819T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
148 PM EDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 245 PM EDT
* AT 148 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
EXTENDING FROM ROBERTVILLE TO FOREST BEACH...MOVING EAST AT 40 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
TARBORO...SUN CITY...ROSE HILL...SWITZERLAND...CALAWASSIE ISLAND...
FOLLY FIELD...GILLISONVILLE...GRAYS...EARLY BRANCH...LEMON
ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3278 8101 3279 8073 3257 8046 3244 8035
3250 8043 3249 8047 3242 8046 3240 8042
3234 8045 3231 8043 3226 8065 3225 8063
3214 8074 3211 8083 3212 8083 3207 8088
3257 8130
TIME...MOT...LOC 1748Z 274DEG 33KT 3253 8120 3214 8076
$$4 follow-up statements
193
WWUS52 KCHS 191804
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
204 PM EDT TUE AUG 19 2014
SCC013-029-049-053-191845-
/O.CON.KCHS.SV.W.0094.000000T0000Z-140819T1845Z/
HAMPTON SC-JASPER SC-COLLETON SC-BEAUFORT SC-
204 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR PORTIONS OF HAMPTON...JASPER...COLLETON AND BEAUFORT COUNTIES...
AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
GILLISONVILLE TO SHELTER COVE...MOVING EAST AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BENNETTS
POINT...BLUFFTON...FOREST BEACH...FRIPP ISLAND...GARDENS
CORNER...GARNETT...GRAYS...HILTON HEAD ISLAND...PARRIS
ISLAND...POCOTALIGO...PORT ROYAL...RIDGELAND...
TARBORO...TILLMAN...YEMASSEE...BEAUFORT...HILTON HEAD
AIRPORT...LADYS ISLAND AND SUN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3212 8091 3258 8128 3278 8101 3279 8073
3257 8046 3244 8035 3250 8043 3249 8047
3242 8046 3240 8042 3234 8045 3231 8043
3226 8065 3225 8063 3214 8074 3211 8083
3212 8083
TIME...MOT...LOC 1803Z 272DEG 35KT 3257 8102 3217 8068
$$685
WWUS52 KCHS 191814
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT TUE AUG 19 2014
SCC049-191824-
/O.CAN.KCHS.SV.W.0094.000000T0000Z-140819T1845Z/
HAMPTON SC-
214 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF HAMPTON COUNTY HAS
BEEN CANCELLED...
LAT...LON 3214 8074 3216 8079 3225 8083 3260 8115
3264 8095 3262 8090 3266 8087 3271 8065
3257 8046 3245 8036 3250 8043 3249 8047
3241 8046 3240 8042 3234 8045 3231 8044
3233 8045 3226 8065 3224 8064
TIME...MOT...LOC 1814Z 272DEG 35KT 3255 8091 3226 8064
$$
SCC013-029-053-191845-
/O.CON.KCHS.SV.W.0094.000000T0000Z-140819T1845Z/
JASPER SC-COLLETON SC-BEAUFORT SC-
214 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR PORTIONS OF JASPER...COLLETON AND BEAUFORT COUNTIES...
AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BASHAN TO LANDS END...MOVING EAST AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
LAW ENFORCEMENT HAS REPORTED TREES DOWN IN THE BLUFFTON AREA WITH
THESE STORMS.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BENNETTS
POINT...BURTON...COOSAWHATCHIE...DALE...FOLLY FIELD...FRIPP ISLAND...
GARDENS CORNER...GILLISONVILLE...GRAHAMVILLE...HILTON HEAD ISLAND...
LAUREL BAY...OLD HOUSE...PARRIS ISLAND...POCOTALIGO...PORT ROYAL...
RIDGELAND...SHELDON...BEAUFORT...BEAUFORT MARINE CORPS AIR STATION...
CALAWASSIE ISLAND...CLARENDON...HILTON HEAD AIRPORT...LADYS ISLAND...
LEMON ISLAND AND SHELL POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3214 8074 3216 8079 3225 8083 3260 8115
3264 8095 3262 8090 3266 8087 3271 8065
3257 8046 3245 8036 3250 8043 3249 8047
3241 8046 3240 8042 3234 8045 3231 8044
3233 8045 3226 8065 3224 8064
TIME...MOT...LOC 1814Z 272DEG 35KT 3255 8091 3226 8064
$$869
WWUS52 KCHS 191832
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT TUE AUG 19 2014
SCC013-029-053-191845-
/O.CON.KCHS.SV.W.0094.000000T0000Z-140819T1845Z/
JASPER SC-COLLETON SC-BEAUFORT SC-
232 PM EDT TUE AUG 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR PORTIONS OF JASPER...COLLETON AND BEAUFORT COUNTIES...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
LOBECO TO 6 MILES SOUTHEAST OF SCOTT...MOVING EAST AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BENNETTS
POINT...BURTON...COOSAWHATCHIE...DALE...GARDENS CORNER...LAUREL
BAY...PARRIS ISLAND...POCOTALIGO...PORT ROYAL...SHELDON...BEAUFORT...
BEAUFORT MARINE CORPS AIR STATION...CLARENDON...LADYS ISLAND AND
SHELL POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3224 8064 3259 8099 3264 8095 3262 8090
3266 8087 3271 8065 3257 8046 3245 8036
3250 8043 3249 8047 3241 8046 3240 8042
3234 8045 3231 8044 3233 8045 3226 8065
TIME...MOT...LOC 1832Z 272DEG 35KT 3254 8072 3230 8049
$$004
WWUS52 KCHS 191840
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EDT TUE AUG 19 2014
SCC013-029-053-191850-
/O.EXP.KCHS.SV.W.0094.000000T0000Z-140819T1845Z/
JASPER SC-COLLETON SC-BEAUFORT SC-
240 PM EDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF JASPER...COLLETON
AND BEAUFORT COUNTIES WILL EXPIRE AT 245 PM EDT...
AT 240 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3224 8064 3259 8099 3264 8095 3262 8090
3266 8087 3271 8065 3257 8046 3245 8036
3250 8043 3249 8047 3241 8046 3240 8042
3234 8045 3231 8044 3233 8045 3226 8065
TIME...MOT...LOC 1840Z 272DEG 35KT 3253 8063 3229 8040
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:13 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 19, 12:13 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1213 PM EDT TUE AUG 19 2014 .SYNOPSIS... THROUGH FRIDAY...ATLANTIC HIGH PRESSURE WILL REMAIN SOUTHEAST OF THE REGION AND A TROUGH OF LOW PRESSURE WILL PREVAIL INLAND. A COLD FRONT WILL ADVANCE THROUGH THE AREA THIS WEEKEND...THEN HIGH PRESSURE WILL BUILD FROM THE NORTH INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATE TUESDAY MORNING...RAISED POPS ALONG/SOUTH OF 1-16 TO ACCOUNT FOR MULTICELL THUNDERSTORMS ADVANCING INTO THIS AREA AND DEVELOPING UPSTREAM. AREA 12Z SOUNDINGS SAMPLED AN UNSEASONABLY STRONG/DEEP WESTERLY FLOW REGIME IN PLACE OVER THE REGION...WITH 925-500 MB WINDS RANGING FROM 15-25 KT OVER SOUTHERN COUNTIES TO 25-30 KT ACROSS THE NORTH. LATE-MORNING MESOANALYSIS REVEALED A N-S STABILITY GRADIENT OVER THE REGION WITH MLCAPES 2000-2500 J/KG AND DCAPES 600-800 J/KG ALONG/SOUTH OF I-16. THUNDERSTORMS MOVING INTO THIS AREA WERE SUPPORTED BY A BAND OF 0-1 KM BULK SHEAR 20-25 KT AND WERE PUSHING QUICKLY EAST 30-35 KT. THIS REGIME WILL SUPPORT AN ISOLATED DAMAGING WIND THREAT AS ADDITIONAL MULTICELL THUNDERSTORMS IMPACT SOUTHERN COUNTIES WITH ELEVATED POPS THIS AFTERNOON. FARTHER NORTH...A WELL-DEFINED SHORTWAVE ADVANCING THROUGH THE SC MIDLANDS WILL PUSH QUICKLY TOWARD THE UPPER SC COAST THIS AFTERNOON. THIS FEATURE SHOULD SUPPORT SCATTERED MULTICELL THUNDERSTORMS WHICH WILL LIKELY PUSH INTO AREAS NORTH OF I-16 THIS AFTERNOON. EVEN IN THIS AREA...SCATTERED/FAST-MOVING MULTICELL THUNDERSTORMS AND MLCAPES AS HIGH AS 1500-2000 J/KG WILL SUPPORT AN ISOLATED THREAT FOR BRIEF/DAMAGING WIND GUSTS. OUTSIDE THUNDERSTORMS...EXPECT ANOTHER HOT AFTERNOON WITH TEMPS WARMING TO MID 90S AT MANY LOCATIONS. OFFSHORE FLOW WILL PUSH 90S TO THE BEACHES BEFORE THE SEA BREEZE DEVELOP MID TO LATE AFTERNOON. AS ALWAYS...THUNDERSTORMS WILL GREATLY ALTER LOCAL TEMPS. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THIS EVENING...A SECONDARY UPPER DISTURBANCE WILL FOLLOW THE LEAD SHORT WAVE AND MAY KEEP SOME CONVECTION GOING A WHILE AFTER SUNSET MAINLY ALONG/EAST OF I-95. BY LATE EVENING... CONDITIONS SHOULD QUIET DOWN WITH A STEADY LOW LEVEL PRES GRADIENT OVER THE REGION SUGGESTING FOG WILL NOT BE AN ISSUE. A HOT PATTERN IS IN STORE FOR THE MID-TERM PERIOD DUE TO STRONG UPPER RIDGING AND DEEP WESTERLY FLOW. ALTHOUGH SOME MID LEVEL CAPPING WILL BE PRESENT...WEAK SHORTWAVE PERTURBATIONS ROTATING AROUND THE UPPER RIDGE EACH DAY WILL SUPPORT ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND TSTMS. HIGH TEMPS ALL THREE DAYS WILL BE IN THE UPPER 90S...THOUGH THURSDAY LOOKS THE WARMEST DUE TO THE GREATEST UPPER HEIGHTS AND STRONGEST DOWNSLOPE FLOW. A FEW TRIPLE DIGIT READINGS ARE EXPECTED ACROSS INLAND AREAS ON THURSDAY. MODEL SOUNDINGS SHOW SOME DRIER AIR MIXING DOWN DURING THE HOURS OF PEAK HEATING...SO THE BEST CHANCE OF ANY AREAS HITTING A HEAT INDEX OF 110 WOULD BE MID TO LATE AFTERNOON WITHIN 50 OR SO MILES OF THE COAST WHEN THE SEA BREEZE MOVES INLAND. FOR NOW WE ARE SHOWING MAX HEAT INDICES OF 105 TO 109 ALL THREE DAYS AND WILL MAINTAIN A MENTION OF POSSIBLE HEAT ADVISORIES IN THE HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... THE UPPER RIDGE AXIS TO OUR WEST WILL BECOME MORE AMPLIFIED WHILE A TROUGH CARVES OUT ACROSS THE MID-ATLANTIC REGION. MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT THAT A BACKDOOR COLD FRONT WILL DROP TOWARD THE AREA ON FRIDAY...PUSHING THROUGH ON SATURDAY. COMPRESSIONAL HEATING ON FRIDAY AHEAD OF THE FRONT WILL YIELD HIGHS IN THE MID TO UPPER 90S. SOMEWHAT COOLER CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTH SUNDAY INTO MONDAY WITH INCREASING RAIN CHANCES AS BETTER CONVERGENCE DEVELOPS. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... SHOWERS/THUNDERSTORMS ARE EXPECTED TO REDEVELOP...BY MIDDAY AROUND SAVANNAH WHERE THE PROBABILITY FOR DIRECT IMPACTS ARE HIGH...AND EARLY/MID AFTERNOON AT KCHS...WHERE CB/VCTS ARE FORECAST. GUSTY/SHIFTING WINDS/FLIGHT RESTRICTIONS WILL ACCOMPANY ANY THUNDERSTORMS. WILL AMEND TAFS AS NEEDED BASED ON NEAR TERM CONVECTIVE TRENDS. OUTSIDE OF THESE EPISODES...VFR THROUGH TONIGHT. EXTENDED AVIATION OUTLOOK...MAINLY VFR WED THROUGH FRI. INCREASING CHANCES FOR FLIGHT RESTRICTIONS SAT INTO SUN AS A FRONT DROPS THROUGH. COULD SEE SOME LOW CEILINGS AND/OR VSBYS WITH THE FRONT ALONG WITH INCREASING CHANCES FOR SHOWERS AND TSTMS. && .MARINE... OFFSHORE WINDS 15-20 KT WILL TURN TOWARD THE SW AS THE SEA BREEZE CIRCULATION DEVELOPS THIS AFTERNOON. SEAS WILL RANGE FROM 2-4 FT WITHIN NEARSHORE WATERS TO 4-5 FT BEYOND 20 NM. ELEVATED W/SW WINDS WILL CONTINUE TONIGHT. LAND-BASED TSTMS WILL READILY SHIFT OVER THE WATERS THIS AFTERNOON AND EVENING. SOME OF STORMS COULD PRODUCE GUSTY WINDS IN EXCESS OF 35 KT AND DEADLY LIGHTNING STRIKES. CONVECTION OVER THE WATERS WILL DIMINISH LATE IN THE EVENING AND OVERNIGHT. SW FLOW WILL PREVAIL WEDNESDAY THROUGH FRIDAY BEFORE WINDS SWITCH AROUND TO NE OR ENE BEHIND A COLD FRONT OVER THE WEEKEND. OCCASIONAL WIND SURGES ARE POSSIBLE THOUGH IN GENERAL WINDS WILL BE LESS THAN 15 KT WITH SEAS LESS THAN 4 FT. && .CLIMATE... RECORD MAX TEMPS... TUE 8/19... KCHS 98 SET IN 1983 KCXM 98 SET IN 1895 KSAV 99 SET IN 1900 AND PREVIOUS WED 8/20... KCHS 97 SET IN 2005 AND PREVIOUS KCXM 99 SET IN 1902 KSAV 102 SET IN 1900 THU 8/21... KCHS 100 SET IN 1983 KCXM 99 SET IN 1900 KSAV 101 SET IN 1902 FRI 8/22... KCHS 100 SET IN 1983 KCXM 98 SET IN 1983 KSAV 100 SET IN 1983 LAST TIME 100 DEGREES OR HIGHER... KCHS JUNE 21 2011 KCXM JUNE 20 2011 KSAV JULY 26 2012 && .EQUIPMENT... THE CHARLESTON SC WSR-88D /KCLX/ REMAINS OUT OF SERVICE DUE TO A SIGNIFICANT MECHANICAL FAILURE. REPAIR WORK CONTINUES AND THE RADAR COULD BECOME OPERATIONAL AS EARLY AS AUGUST 20TH OR 21ST. UNTIL THE CHARLESTON SC RADAR RETURNS TO SERVICE...FOR DOPPLER RADAR COVERAGE OF SOUTHEAST GEORGIA AND SOUTH COASTAL SOUTH CAROLINA UTILIZE SURROUNDING RADARS INCLUDING KJAX...KJGX... KVAX...KCAE AND KLTX. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...SPR SHORT TERM...JRL LONG TERM...JRL AVIATION...SPR MARINE...JRL/SPR CLIMATE... EQUIPMENT...
Hazardous weather outlook, Aug 19, 11:02 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1102 AM EDT TUE AUG 19 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-201515- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1102 AM EDT TUE AUG 19 2014 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...THUNDERSTORMS WILL ADVANCE THROUGH PARTS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA INTO THIS EVENING. A FEW OF THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE TIME FRAME FOR THE STRONGEST THUNDERSTORMS WILL OCCUR FROM NOON TO 9 PM. CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATED INFORMATION INCLUDING POSSIBLE STATEMENTS AND WARNINGS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES IN THE MID TO UPPER 90S WITH MODERATE HUMIDITY WILL PRODUCE HEAT INDICES OF 105 TO 110 DEGREES WEDNESDAY THROUGH FRIDAY. HEAT ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-201515- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1102 AM EDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS...THUNDERSTORMS OVER LAND AREAS WILL MOVE TOWARD THE EAST AND WILL ADVANCE ACROSS THE COASTAL WATERS THIS AFTERNOON INTO THIS EVENING. A FEW OF THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS EXCEEDING 40 KNOTS. THE TIME FRAME FOR THE STRONGEST THUNDERSTORMS WILL OCCUR FROM 1 PM TO 10 PM. CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATED INFORMATION INCLUDING POSSIBLE STATEMENTS AND WARNINGS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Aug 19, 12:07 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1207 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM TSTM WND DMG REIDSVILLE 32.09N 82.12W
08/19/2014 TATTNALL GA 911 CALL CENTER
TREE DOWN ON COLLEGE AVENUE
&&
EVENT NUMBER CHS1400975
MTESpecial weather statement, Aug 19, 12:11 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 PM EDT TUE AUG 19 2014
GAZ100-114>116-137-138-191645-
BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
1211 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH...LIBERTY...BRYAN AND LONG COUNTIES THROUGH 1245 PM EDT...
AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GROVELAND TO
NOBLE...MOVING EAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLENNVILLE...MIDWAY...GROVELAND...NOBLE...REKA...PEMBROKE...WILLIE...
WEFANIE...ELLABELL...LANIER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3224 8188 3222 8144 3214 8140 3211 8140
3210 8139 3200 8135 3168 8165 3177 8195
3179 8196 3178 8198 3182 8202 3182 8204
3186 8212 3189 8211 3189 8213
TIME...MOT...LOC 1612Z 277DEG 42KT 3214 8175 3186 8195Local storm report, Aug 19, 12:52 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1252 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG HINESVILLE 31.85N 81.60W
08/19/2014 LIBERTY GA 911 CALL CENTER
LARGE LIMB KNOCKED DOWN WHICH IS BLOCKING THE ENTRANCE
TO A BUSINESS AND IS ON A POWER LINE.
&&
EVENT NUMBER CHS1400976
MTESpecial weather statement, Aug 19, 1:06 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
106 PM EDT TUE AUG 19 2014
GAZ088-100-101-116-118-119-SCZ047-048-051-191800-
BEAUFORT-BULLOCH-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
BRYAN-INLAND CHATHAM-INLAND JASPER-SCREVEN-
106 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...BRYAN...JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH
200 PM EDT...
AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EUREKA TO
BLOOMINGDALE...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WILLIAMS...TUTENS...HALCYONDALE...POOLER...OLIVER...STALCO...PORT
WENTWORTH...MONTEITH...KILDARE...GOSHEN HILLS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3261 8183 3249 8094 3221 8067 3214 8074
3210 8083 3212 8083 3209 8086 3208 8086
3207 8088 3205 8090 3203 8084 3201 8084
3210 8104 3209 8130
TIME...MOT...LOC 1707Z 281DEG 33KT 3252 8165 3211 8124Local storm report, Aug 19, 1:30 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
130 PM EDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 2 NNE MIDWAY 31.83N 81.42W
08/19/2014 LIBERTY GA AMATEUR RADIO
TREE DOWN ACROSS A POWER LINE AT THE INTERSECTION OF
LIMRICK ROAD AND NORTH COASTAL HIGHWAY.
&&
EVENT NUMBER CHS1400977
MTESpecial weather statement, Aug 19, 1:46 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT TUE AUG 19 2014
SCZ042-047-048-051-191845-
BEAUFORT-COASTAL JASPER-HAMPTON-INLAND JASPER-
146 PM EDT TUE AUG 19 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
HAMPTON...JASPER AND BEAUFORT COUNTIES THROUGH 245 PM EDT...
AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BRIGHTON TO
DAUFUSKIE ISLAND...MOVING EAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PRITCHARDVILLE...GARNETT...FURMAN...SUN CITY...PINELAND...DE LOACH...
ROSE HILL...CARIL BOWERS BRIDGE...WILTON GRAVES BRIDGE...SHELTER
COVE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3264 8136 3275 8104 3267 8072 3236 8044
3233 8045 3231 8043 3232 8045 3225 8061
3226 8065 3225 8063 3222 8063 3221 8068
3215 8072 3210 8083 3212 8083 3206 8090
3244 8121 3246 8119 3255 8130
TIME...MOT...LOC 1747Z 271DEG 31KT 3259 8124 3209 8083The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:02 PM EDT | Special Weather Statement | CHS | Dorchester | 28 min |
| Aug 18, 8:11 PM EDT | Special Marine Warning | CHS | 94 min | |
| Aug 18, 8:41 PM EDT | Special Weather Statement | CHS | Dorchester | 34 min |
| Aug 18, 9:07 PM EDT | Special Weather Statement | CHS | Berkeley | 23 min |
| Aug 18, 9:38 PM EDT | Special Weather Statement | CHS | Charleston | 37 min |
| Aug 18, 10:15 PM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
| Aug 18, 10:22 PM EDT | Special Marine Warning | CHS | 113 min | |
| Aug 18, 10:48 PM EDT | Special Marine Warning | CHS | 117 min | |
| Aug 19, 1:04 PM EDT | Special Marine Warning | CHS | 116 min | |
| Aug 19, 1:06 PM EDT | Special Weather Statement | CHS | Jasper | 54 min |
| Aug 19, 1:46 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 59 min |
| Aug 19, 1:51 PM EDT | Special Marine Warning | CHS | 114 min | |
| Aug 19, 2:49 PM EDT | Special Weather Statement | CHS | Colleton | 41 min |
| Aug 19, 3:17 PM EDT | Special Marine Warning | CHS | 118 min | |
| Aug 19, 3:45 PM EDT | Special Weather Statement | CHS | Charleston | 60 min |
| Aug 19, 4:09 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 19, 6:24 PM EDT | Special Weather Statement | CHS | Allendale | 36 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.